Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2014, 1:52 PM MDT for Custer County, Huerfano County, Pueblo County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 1:52 PM MDT (19:52 UTC)
- Expired
- Jun 7, 2014, 2:12 PM MDT
- In force
- 20 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, CO, Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS55 KPUB 071953
SVRPUB
COC027-055-101-072030-
/O.NEW.KPUB.SV.W.0055.140607T1952Z-140607T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
* UNTIL 230 PM MDT
* AT 152 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
NORTHEAST OF CRESTONE PEAK...OR 38 MILES WEST OF PUEBLO...MOVING
EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SILVER CLIFF...SAN ISABEL...ROSITA...BEULAH AND COLORADO CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 10538 3819 10535 3811 10484 3793 10488
TIME...MOT...LOC 1952Z 280DEG 22KT 3811 10530
HAIL...1.00IN
WIND...60MPH
$$
PJC2 follow-up statements
739
WWUS55 KPUB 072000
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT SAT JUN 7 2014
COC027-055-101-072030-
/O.CON.KPUB.SV.W.0055.000000T0000Z-140607T2030Z/
HUERFANO CO-PUEBLO CO-CUSTER CO-
200 PM MDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR NORTHWESTERN HUERFANO...SOUTHWESTERN PUEBLO AND EAST CENTRAL
CUSTER COUNTIES...
AT 200 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST
OF GREENHORN MOUNTAIN...OR 35 MILES WEST OF PUEBLO...MOVING EAST AT
25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ISABEL...ROSITA...BEULAH AND COLORADO CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 10536 3818 10529 3811 10484 3793 10488
TIME...MOT...LOC 2000Z 280DEG 22KT 3810 10524
HAIL...1.00IN
WIND...60MPH
$$
28574
WWUS55 KPUB 072012
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT SAT JUN 7 2014
COC027-055-101-072022-
/O.CAN.KPUB.SV.W.0055.000000T0000Z-140607T2030Z/
HUERFANO CO-PUEBLO CO-CUSTER CO-
212 PM MDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUERFANO...
SOUTHWESTERN PUEBLO AND EAST CENTRAL CUSTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3806 10536 3818 10529 3811 10484 3793 10488
TIME...MOT...LOC 2010Z 280DEG 22KT 3809 10514
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:42 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 7, 11:42 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1142 AM MDT SAT JUN 7 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 528 AM MDT SAT JUN 7 2014 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... CURRENTLY...A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO PERCOLATE ACROSS THE EASTERN PLAINS EARLY THIS MORNING. RECENT RADAR TRENDS INDICATE WEAKENING WHICH MATCHES MODEL TRENDS. EXPECT MOST ALL SHOWER ACTIVITY TO DISSIPATE THROUGH 5 AM...WITH THE EXCEPTION BEING OVER SOUTHERN PORTIONS OF EASTERN LAS ANIMAS AND BACA COUNTIES WHERE ACTIVITY OVER NORTHERN NEW MEXICO WILL LIKELY CLIP THE BORDER AREA THROUGH 8 AM. A WEAK BOUNDARY HAS PUSHED SOUTH ACROSS THE PLAINS EARLY THIS MORNING WITH HIGH MOISTURE CONTENT IN THE LOW LEVELS AND WEAK NORTHERLY WINDS. THIS WILL HELP PRIME THE ATMOSPHERE FOR THUNDERSTORMS FOR THIS AFTERNOON. TODAY...THE NEXT IN A SERIES OF SHORTWAVES EMBEDDED IN THE WESTERLY FLOW ALOFT WILL DEVELOP BY THIS AFTERNOON OVER CENTRAL COLORADO AND TRACK EAST INTO KANSAS TONIGHT. WEAK NORTHERLY FLOW WILL SHIFT EASTERLY BY LATE MORNING AND HELP KEEP RICH BOUNDARY LAYER MOISTURE BANKED UP ALONG THE EASTERN MOUNTAINS. MODELS HAVE MID 50 DEW POINTS AS FAR WEST AS THE I-25 CORRIDOR AND DEVELOP WIDESPREAD CAPE VALUES AROUND 2000 TO 2500 J/KG INTO THE PLAINS BY 18Z. MODEST WESTERLY FLOW ALOFT WILL HELP KEEP SHEAR VALUES RUNNING AROUND 40 KTS THIS AFTERNOON. HIGH RES MODELS DEVELOP CONVECTION OVER THE EASTERN MOUNTAINS AROUND 16-17Z AND QUICKLY TRACK IT EAST INTO THE I- 25 CORRIDOR THROUGH 20Z. GIVEN THE SHEAR AND INSTABILITY...A FEW OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. STRONG OUTFLOW WINDS WILL ALSO BE POSSIBLE THIS AFTERNOON. MODELS INDICATING ONLY WEAK UPDRAFT HELICITY VALUES...WHICH INDICATES THE TORNADO THREAT WILL BE LOW THIS AFTERNOON AND EVENING. IN ADDITION...ABUNDANT MOISTURE WILL HELP STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. IF ONE OF THESE STORMS MOVES OVER THE WALDO CANYON BURN SCAR...IT WILL BE CAPABLE OF PRODUCING FLASH FLOODING. THE MOST LIKELY TIME FRAME FOR POTENTIAL FLASH FLOODING ON THE WALDO CANYON SCAR WILL BE AFTER 2 PM. THOSE IN AND NEAR THE BURN SCAR SHOULD PAY ATTENTION TO ANY THUNDERSTORMS IN THE AREA. TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL PROGRESS EAST ACROSS THE PLAINS THROUGH MIDNIGHT. LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THIS ACTIVITY MOVES EAST ACROSS THE REGION. AFTER THE MAIN SHOW EXITS INTO KANSAS...MODELS INDICATING ANOTHER DISTURBANCE OVER THE INTERMOUNTAIN WEST WILL BEGIN TO MOVE INTO THE REGION. THIS WILL HELP KEEP MOIST UPSLOPE FLOW GOING ACROSS THE PLAINS AND HELP FIRE OFF SPOTTY CONVECTION THROUGH MUCH OF THE NIGHT. WHERE THESE CELLS DEVELOP WILL LIKELY DEPEND ON RESIDUAL OUTFLOW BOUNDARIES. WITH THE DISTURBANCE APPROACHING THE AREA...CONVECTION WILL ALSO BE POSSIBLE ALONG THE CONTINENTAL DIVIDE THROUGH THE OVERNIGHT HOURS. MOZLEY .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 528 AM MDT SAT JUN 7 2014 ...GOOD CHANCES FOR RAIN AND THUNDERSTORMS EASTERN MOUNTAINS AND PLAINS SUNDAY AND SUNDAY EVENING... A PRETTY DECENT SHORTWAVE WILL DROP SOUTHEAST ACROSS THE AREA SUNDAY AND SUNDAY NIGHT...BRINGING GOOD CHANCES FOR PRECIPITATION AND THUNDERSTORMS TO MOST OF THE EASTERN MOUNTAINS AND PLAINS. WESTERN AREAS CAN ALSO EXPECT TO SEE A CHANCE FOR SHOWERS AND THUNDERSTORMS AS THE SHORTWAVE MOVES THROUGH SUNDAY AFTERNOON. HOWEVER...LACKING THE SAME UPSLOPE FLOW AND FRONTAL FORCING THAT WILL BE FOUND OVER THE EAST...PRECIPITATION COVERAGE WILL BE MUCH MORE LIMITED. THE FORCING FOR PRECIPITATION SUNDAY LOOKS MORE WIDESPREAD THAN PREVIOUS DAYS. THE UPPER SHORTWAVE DROPPING THROUGH HAS A FAIRLY BROAD AREA OF UPPER LEVEL QG ASCENT COMING ACROSS WITH IT. IN ADDITION...THE SYSTEM IS COMING IN MORE FROM THE NORTHWEST...WITH A LITTLE COLDER AIR ALOFT...FOR A LITTLE BETTER INSTABILITY AS COMPARED TO PREVIOUS DAYS. SO...WOULD EXPECT MORE WIDESPREAD CONVECTIVE DEVELOPMENT OVER AND NEAR THE MOUNTAINS...MERGING INTO A BROADER MASS OF PRECIPITATION AS IT WORKS SOUTHEAST ACROSS THE PLAINS THROUGH THE AFTERNOON AND EVENING. WESTERN AREAS WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS TOO...BUT NOT NEARLY AS WIDESPREAD AS AREAS FARTHER EAST...WHERE FRONTAL AND UPSLOPE FORCING WILL BE AT WORK. PRIMARY CONCERNS SUNDAY AND SUNDAY NIGHT WILL INCLUDE HEAVY RAIN AND FLOODING AS WELL AS SEVERE WEATHER. IT'S NOT THAT THE ATMOSPHERE IS NECESSARILY WETTER THAN PREVIOUS DAYS...BUT WITH MORE WIDESPREAD CONVECTION...THERE WILL BE MORE WIDESPREAD BASIN RUNOFF...AND THEREFORE...INCREASED BASIN RESPONSE. PLUS...THERE IS A BETTER CHANCE THAT ANY GIVEN SMALL AREA...SUCH AS A BURN SCAR...COULD GET HIT. THIS COULD HAVE PARTICULAR IMPLICATIONS ON THE AREA BURN SCARS AS WELL AS STREAMS AND RIVERS IN THE AREA THAT ARE SWOLLEN WITH SNOWMELT. SO...WILL HAVE TO MONITOR THINGS CLOSELY SUNDAY AND SUNDAY NIGHT IN THAT REGARD. ALTHOUGH WIND SHEAR VALUES WILL BE DOWN SUNDAY AS COMPARED TO PREVIOUS DAYS...0-6KM VALUES WILL STILL BE ADEQUATE...AT 30-40 KNOTS OVER PARTS OF THE PLAINS...FOR CONTINUED LARGE HAIL CONCERNS. WITH MORE WIDESPREAD CONVECTION...AND FEWER...HIGH INTENSITY...DISCRETE CELLS...WOULD THINK THAT THE POTENTIAL FOR REALLY BIG HAIL WILL BE DOWN...BUT WE LIKELY WON'T BE OUT OF THE WOODS FOR THE 1 INCH DIAMETER STUFF. MONDAY...IS A BIT OF A QUESTION MARK. MOST OF THE MODELS THIS MORNING...AND ALL OF THE MODELS JUST 24 HOURS AGO...HAD MONDAY DRYING OUT WITH LITTLE IF ANY THREAT FOR SHOWERS OR THUNDERSTORMS. THE 00Z GFS...SLOWED THE PROGRESSION OF THE UPPER SHORTWAVE...AND CLOSED IT OFF...WITH A BROAD WRAP-AROUND PRECIPITATION SHIELD OVER THE EASTERN COLORADO PLAINS FOR MOST OF MONDAY. THE 06Z RUN...HAS NOW SHIFTED THINGS A LITTLE FARTHER EAST...KEEPING VIRTUALLY ALL OF THE PRECIPITATION IN KANSAS. THIS IS MORE CONSISTENT WITH PREVIOUS RUNS OF THE GFS...AND ALL OF THE OTHER MODELS...SO LEANING STRONGLY TOWARD A MOSTLY DRY MONDAY. HOWEVER...WITH THE OUTSIDE CHANCE THAT THE UPPER SHORTWAVE WILL SLOW DOWN AND CLOSE OFF...WILL KEEP ISOLATED POPS IN ACROSS THE PLAINS THROUGH MONDAY JUST IN CASE. OBVIOUSLY...THESE CAN BE RELEASED IF LATER RUNS INDICATE THINGS WILL DEFINITELY BE MOVING EAST. TUESDAY AND MOST OF WEDNESDAY...SHOULD BE A RELATIVELY QUIET PERIOD...WEATHER-WISE...WITH FEW...IF ANY...STORMS. COULD BE SOME ISOLATED ELEVATED CONVECTION OVER THE MOUNTAINS...BUT THE PRIMARY CONCERN WOULD PROBABLY BE LIMITED TO LIGHTNING. THEN...WEDNESDAY NIGHT THROUGH FRIDAY...LOOKS LIKE THE PATTERN WILL TURN A LITTLE WETTER AGAIN...AS A LARGE AREA OF SURFACE HIGH PRESSURE MOVES SOUTH THROUGH THE CENTRAL US PLAINS...SENDING ANOTHER SURGE OF LOW LEVEL UPSLOPE MOISTURE THROUGH THE EASTERN COLORADO PLAINS. COULD BE CONCERNS OF SEVERE WEATHER...AS WELL AS HYDROLOGY DURING THIS PERIOD...PARTICULARLY OVER AREA BURN SCARS. LW && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1134 AM MDT SAT JUN 7 2014 AT KCOS...EXPECTING THE MVFR CIG TO SCATTER OUT EARLY THIS AFTERNOON...HOWEVER BY MIDAFTERNOON SHOWERS AND TSTMS WILL BE POSSIBLE IN THE AREA INTO THE EVENING HOURS...AND IF A STORM MOVES OVER THE TERMINAL SITE CONDITIONS COULD BECOME MVFR OR IFR BRIEFLY. LATE TONIGHT AT KCOS CONDITIONS WL PROBABLY BE MVFR AGAIN THROUGH AT LEAST MIDMORNING ON SUNDAY. AT KPUB SHOWERS AND TSTMS WILL BE POSSIBLE IN THE LATE AFTERNOON AND THROUGH THE EVENING...IF STORMS MOVE OVER THE TERMINAL SITE...CONDITIONS COULD BECOME MVFR OR IFR BRIEFLY. OTRW KPUB WL MAINLY HAVE VFR CONDITIONS. KALS SHOULD HAVE VFR CONDITIONS THROUGH THE PERIOD...ALTHOUGH THERE IS A CHANCE THAT SOME SHOWERS OR TSTMS MAY MOVE INTO THE AREA EARLY THIS EVENING THAT COULD BRIEFLY CAUSE MVFR CONDITIONS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...28
Hazardous weather outlook, Jun 7, 11:53 AM MDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1153 AM MDT SAT JUN 7 2014 COZ058>089-093>099-081800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1153 AM MDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE...WITH THE MAIN THREATS BEING HAIL AROUND THE SIZE OF HALF-DOLLARS AND DAMAGING WIND GUSTS. OTHER THREATS INCLUDE CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. IF HEAVY RAIN MOVES OVER THE LOCAL AREA BURN SCARS...FLASH FLOODING WILL BE POSSIBLE. THE CONTINENTAL DIVIDE AND THE HIGH VALLEYS WILL ALSO SEE SOME THUNDERSTORMS TODAY...WITH THE MAIN THREATS BEING CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 45 MPH. THE STRONG THUNDERSTORM ACTIVITY WILL MOVE EAST INTO KANSAS BY MIDNIGHT. HOWEVER...SPOTTY SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE OVER THE EASTERN PLAINS AND CONTINENTAL DIVIDE AFTER MIDNIGHT. BRIEF HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEATHER DISTURBANCE WILL BRING RAIN AND THUNDERSTORMS TO MOST OF THE EASTERN COLORADO MOUNTAINS AND PLAINS SUNDAY AND SUNDAY NIGHT. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER WESTERN AREAS SUNDAY...BUT COVERAGE WILL BE MUCH LESS THAN FOR AREAS FARTHER EAST. PRIMARY CONCERNS SUNDAY AND SUNDAY NIGHT WILL INCLUDE HEAVY RAIN...FLOODING AND SEVERE WEATHER. AREA BURN SCARS...AS WELL AS STREAMS AND RIVERS SWOLLEN WITH RECENT SNOWMELT...WILL BE PARTICULARLY SUSCEPTIBLE TO RUNOFF PROBLEMS. IN ADDITION TO THE HYDROLOGIC THREATS...A FEW STORMS SUNDAY AND SUNDAY EVENING COULD PRODUCE HAIL AROUND 1 INCH IN DIAMETER. MONDAY THROUGH WEDNESDAY SHOULD BRING A RESPITE IN THE ACTIVE WEATHER PATTERN. HOWEVER...THE PATTERN MAY MOISTEN UP AGAIN THURSDAY AND FRIDAY...IF CURRENT FORECASTS REMAIN ON TRACK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 7, 1:20 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT SAT JUN 7 2014
COZ081-084-085-071945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
120 PM MDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 145 PM MDT...
AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PALMER LAKE...OR 21 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING SOUTHEAST AT 30 MPH.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO CANYON
BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER
THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...PALMER LAKE...CASCADE-CHIPITA PARK...
CRYSTOLA AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3895 10475 3885 10491 3909 10518 3913 10511
3913 10493
TIME...MOT...LOC 1920Z 319DEG 31KT 3909 10503
PJCSpecial weather statement, Jun 7, 1:29 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 129 PM MDT SAT JUN 7 2014 COZ072-078>080-087-072000- WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 129 PM MDT SAT JUN 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO AND CENTRAL CUSTER COUNTIES UNTIL 200 PM MDT... AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF CRESTONE PEAK...OR 47 MILES WEST OF PUEBLO...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SILVER CLIFF...WESTCLIFFE AND ROSITA. LAT...LON 3809 10559 3823 10550 3817 10517 3792 10533 TIME...MOT...LOC 1928Z 296DEG 12KT 3814 10548 28
Local storm report, Jun 7, 1:52 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL ROSITA 38.10N 105.33W
06/07/2014 M1.00 INCH CUSTER CO TRAINED SPOTTER
&&
ROSEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 27 min |
| Jun 6, 6:16 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jun 6, 7:01 PM MDT | Special Weather Statement | PUB | El Paso | 89 min |
| Jun 6, 10:21 PM MDT | Special Weather Statement | PUB | El Paso | 54 min |
| Jun 6, 10:45 PM MDT | Special Weather Statement | PUB | Crowley, Pueblo | 90 min |
| Jun 6, 11:09 PM MDT | Special Weather Statement | PUB | Crowley | 96 min |
| Jun 6, 11:24 PM MDT | Special Weather Statement | PUB | Prowers | 81 min |
| Jun 6, 11:36 PM MDT | Special Weather Statement | PUB | Teller | 54 min |
| Jun 6, 11:49 PM MDT | Special Weather Statement | PUB | Bent, Crowley | 71 min |
| Jun 6, 11:51 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jun 7, 1:35 AM MDT | Special Weather Statement | PUB | Pueblo | 55 min |
| Jun 7, 1:58 AM MDT | Special Weather Statement | PUB | Las Animas | 62 min |
| Jun 7, 1:20 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Jun 7, 1:29 PM MDT | Special Weather Statement | PUB | Custer | 31 min |
| Jun 7, 1:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 29 min |
| Jun 7, 2:26 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Jun 7, 3:31 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Jun 7, 3:42 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jun 7, 3:57 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jun 7, 4:11 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| Jun 7, 4:12 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jun 7, 4:34 PM MDT | Special Weather Statement | PUB | Otero | 26 min |
| Jun 7, 4:37 PM MDT | Special Weather Statement | PUB | Custer | 23 min |
| Jun 7, 4:40 PM MDT | Special Weather Statement | PUB | Crowley | 35 min |
| Jun 7, 4:52 PM MDT | Special Weather Statement | PUB | Bent | 23 min |
| Jun 7, 5:06 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 39 min |
| Jun 7, 5:13 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Jun 7, 5:14 PM MDT | Special Weather Statement | PUB | Bent | 31 min |
| Jun 7, 5:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jun 7, 5:58 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.